MAUDE Adverse Event Report: LIVANOVA USA INC PERFUSION PACK

LIVANOVA USA INC PERFUSION PACK
Model Number 044016205
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A.1.-a.5.Patient information was not provided.H.11.Livanova manufactures perfusion pack.According to customer, at the conclusion of the procedure, the circuit was inspected and the oxygenator and relevant lines were isolated.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova usa received a report that, during a cpb, the arterial line became dislodged from the arterial outlet of the oxygenator, leading to some blood loss and the necessary discontinuation of cpb for approximately four minutes.The line was reconnected and tie-banded in a timely manner.The circuit was prepped and inspected for safety.Once it was determined that it was safe to do so, cpb was reinstituted with the cooperation of the surgeon.There is no report of any patient injury: daily follow-up for three consecutive days reveals no neurological or other deficits in the patient.This has also been confirmed in discussions with the cardiac surgeon.
 
Additional Manufacturer Narrative
H11: unit was returned to livanova for investigation.Upon initial inspection, it was observed that the returned sample was tie-banded, and solvent was confirmed to be present.The tie-band found on the sample was likely the one applied by the customer.A review of the drawing for the involved perfusion tubing system (pts) catalog number confirmed that this affected line is assembled using both a tie-band and solvent.The tie-band present on the sample was cut, and it was found that the tubing attached to the arterial outlet was easily removable.During assembly, operator utilizes a tubing stretcher to facilitate the connection between the tubing and hard connectors.Over-use of the tubing stretcher could be a potential cause of the ease of removal observed in the returned sample.The review of the complaints database identified that no other similar incidents were notified for concerned batch nor pts catalogue number, neither a concerning trend was detected.Based on the available data, the most likely root cause of the complained event was an improper assembly of the arterial line to the connector.It is likely that the disconnection occurred due to the tie-band not being properly fastened, combined with the potential over-use of the tubing stretcher, which may have resulted in a loose connection between the tubing and the hard connector.To prevent re-occurrence, the manufacturing personnel has been involved in a dedicated training meeting to discuss the specific event.
 
Event or Problem Description
See initial report.

Brand Name
PERFUSION PACK
Common Device Name
PERFUSION PACK
Manufacturer (Section D)
LIVANOVA USA INC
14401 w. 65th way
arvada CO 80004
Manufacturer (Section G)
LIVANOVA USA INC.
14401 w. 65th way
arvada CO 80004
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key20809274
Report Number1718850-2024-00044
Device Sequence Number15778370
Product Code DWE
UDI-Device Identifier00803622142352
UDI-Public(01)00803622142352(240)044016205(17)260813(10)2422600116(11)240813
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K981613
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 02/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/13/2026
Device Model Number044016205
Device Lot Number2422600116
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2024
Supplement Date Received by Manufacturer01/31/2025
Initial Report FDA Received Date11/29/2024
Supplement Report FDA Received Date02/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown